Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 3, 2017, 3:33 PM EDT for Brevard County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2017, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 3, 2017, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 32 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:42 PM EDT | TSTM WND GST 39 | 2 Nne Cape Canaveral, FL | A WIND SENSOR AT TRIDENT PIER RECORDED A PEAK WIND GUST OF 34-KNOTS/39-MPH OUT OF THE SOUTH SOUTHEAST AS A THUNDERSTORM MOVED NORTH ALONG THE BREVARD COUNTY COAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WWUS82 KMLB 031933
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
333 PM EDT THU AUG 3 2017
FLZ147-032015-
Northern Brevard County FL-
333 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREVARD COUNTY UNTIL
415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cape Canaveral, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cape Canaveral and Port Canaveral.
LAT...LON 2839 8056 2834 8057 2831 8057 2830 8061
2834 8061 2834 8063 2831 8064 2830 8062
2828 8067 2834 8068 2834 8070 2828 8068
2828 8069 2834 8072 2834 8075 2882 8075
2882 8070 2860 8054 2846 8049
TIME...MOT...LOC 1932Z 188DEG 18KT 2837 8061
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:39 AM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 3, 9:39 AM EDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 939 AM EDT Thu Aug 3 2017 .UPDATE... Current...Land/marine observations and visible satellite imagery place the surface ridge axis near a KTPA-SIPF1 line this morning with light SSE-SSW flow in place over the central peninsula about the ridge axis. Morning RAOBs show mean PWATs ranging from nearly 2.0" north to about 1.8" across the far south, as deep layer mean ridge continues to build northward, while the low-mid level ridge remains over south Florida. Mid-high cloud deck across the northern half CWA has been showing decent erosion along it's southern flank this morning, and is now confined to N/W of I-4. This afternoon-evening...A gradual transition toward a brief period of relatively "drier" late week conditions will commence today as slightly lower PWAT air associated with the ridge aloft continues to work its way northward. East coast sea breeze will develop initially along the Treasure Coast, where it will push farther inland earlier, with progressively later formation and slower westward push from Brevard through Volusia County. Expect convective initiation via both coastal sea and lake breeze boundaries, plus some sort of onset along southern flank of the cloud deck across the north via differential heating. Current POP distribution looks qualitatively fine. Minimal changes forthcoming for the morning update. Shaved a little bit lower for the SE, and shrank the area of "Likely" POPs across the north a little owing to current trends in winds/moisture. && .AVIATION...12Z TAF package went with 2-hour TEMPO groups for the north/central and inland aerodromes, ranging from 19-2Z to 21-23Z. VRB-FPR-SUA will show VCTS through about 21Z, with activity forecast to make it west of the local aerodrome areas at those sites before producing . && .MARINE...Proximity of ridge axis to the central peninsula will produce a light southerly breeze that will back to SE near the coast as the local sea breeze circulation develops. Seas 2FT or a little less near shore and 2-3FT well offshore. && Forecast/Updates...Cristaldi Aviation/DSS/Impact Wx...Weitlich && .PREV DISCUSSION... /issued 403 AM EDT Thu Aug 3 2017/ Friday... Mid level drying will work northward from south FL around the Atlantic ridge across the southern half of the forecast area. PWATs will drop to 1.3 to 1.5 inches across the far south with low level SE-SSE flow. GFS forecasts a disturbance aloft to track across the nrn peninsula in the afternoon and with lingering deeper moisture (PWATs to 1.8 to 2.0 inches) across nrn sections should see a low chance of showers and storms across nrn sections by late afternoon, with the highest chances across Volusia county. Highs will reach the lower 90s near the east coast and the mid 90s across much of the interior. Saturday... Low level flow will become southerly on Saturday with SW flow in the mid levels. Should see sufficient moisture for scattered showers and storms across interior and nrn sections. The lowest POPs for Saturday will be along the Treasure coast where the airmass will be drier and the east coast sea breeze should push inland into the afternoon with low level SE-SSE flow. Highs again will reach the lower 90s along the coast and lwr-mid 90s for the interior. Sunday... Low level SE flow will become ESE into the afternoon with rain chances slightly lower than Saturday espec across nrn areas. POPs are expected from 30-40 percent for the interior and lower from 20- 30 percent along the coast. Highs around 90 along the coast and in the lower to mid 90s for the interior. Mon-Wed... The low level ridge will remain north of the area into mid week with a fairly strong mid level ridge east of the state through Wed. This will promote southeast low level flow and isolated to scattered shower and a few storms moving onshore from the Atlantic mainly south of the Cape late at night and diurnal scattered showers/storms moving WNW during the daytime hours with afternoon heating. Moisture levels will support POPs near 30 percent across the coastal zones to around 40 percent across the interior with lower rain chances along the beaches with the onshore southeast flow. Highs will be at or just a degree or two above normal, near 90/lower 90s for the east coast to lower to mid 90s for the interior. Lows in the mid to upper 70s. && .AVIATION...Thru 04/12Z. Sfc Winds: Thru 03/14Z...S/SW 3-7KTS. Btwn 03/14Z-03/16Z...bcmg S/SW 8-12KTS. Btwn 03/16Z-03/18Z...coastal sites S of KTIX bcmg S/SE 8- 12KTS. Btwn 04/02Z-04/05Z bcmg S/SW 3-5KTS. Vsbys/WX/Cigs: Btwn 03/12Z-03/16Z...Cigs AOA FL120...N of KISM-KTIX slgt chc MVFR shras/IFR tsras. Btwn 03/16Z-03/24...Cigs btwn FL040- 060...N of KISM-KTIX nmrs MVFR shras/IFR tsras...S of KTIX-KISM sct MVFR shras/IFR tsras. Btwn 04/00Z-04/02Z...Cigs btwn FL100-120...N of KLEE-KEVB chc MVFR shras/IFR tsras...S of KLEE-KEVB slgt chc MVFR shras/IFR tsras. Aft 04/04Z...Cigs AOA FL120. && .MARINE... Today-Tonight...Atlc ridge axis over south FL will drift into the central peninsula, allowing sfc/bndry lyr winds to shift from a light to gentle S/SW breeze this mrng to a gentle to moderate S/SE breeze by mid aftn. Seas 2-3FT with dominant pds 7-8sec, decreasing to 4-5sec south of Sebastian Inlet overnight as the SE winds put the Treasure Coast in the shadow of Grand Bahama Island. Sct to nmrs shras and tstorms moving offshore midday thru early evng. Friday-Saturday...S/SSE winds around the Atlc ridge will average 10- 13 knots with seas 2-3 ft Friday building to 3-4 ft by Saturday. Shower and storm coverage across the Atlantic should be low with a chance of storms affecting the Volusia near shore waters by late afternoon/early evening each day. Sunday-Monday...Winds will be from the southeast to 10 to 15 knots with the Atlantic surface high northeast of the waters. Isolated showers and storms are expected. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 75 92 76 / 60 30 40 20 MCO 91 76 95 77 / 60 20 20 20 MLB 91 75 92 79 / 50 20 10 10 VRB 91 74 92 76 / 50 20 10 10 LEE 90 76 95 76 / 60 30 40 20 SFB 91 76 95 76 / 60 20 30 20 ORL 91 76 95 77 / 60 20 30 20 FPR 91 74 92 77 / 40 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. &&
Hazardous weather outlook, Aug 3, 11:14 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1114 AM EDT Thu Aug 3 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1114 AM EDT Thu Aug 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and thunderstorms will develop across the area this afternoon, with storms moving rather quick toward the east to northeast and offshore around 25 to 30 mph. Greatest coverage of convection is expected from Lake County eastward through the I-4 corridor and toward Volusia and northern Brevard counties. Slightly drier and more stable air working its way into the Treasure Coast and Lake Okeechobee region will lead to lower storm coverage across this area. The main storm hazards from any stronger storms will be frequent lightning strikes and wind gusts between 40 and 50 mph. Remember, lightning can strike well outside the audible range of thunder. Cease outdoor activities and move indoors immediately if thunder is heard. .RIP CURRENT IMPACT... Long period northeast swells will produce a moderate rip current threat along area beaches. The threat level will be greatest through 3:00 PM due to tidal effects. Check with ocean rescue personnel about hazards when arriving at the beach. Only swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Storm motion will be toward the east to northeast around 25 to 30 mph. Wind gusts to around 35 knots will be possible with a few of the storms especially over inland lakes, as well as the intracoastal and nearshore Atlantic waters as the storms move offshore. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered afternoon showers and thunderstorms with a potential for heavy rainfall are expected across east central Florida for the next several days. Minor flooding of roadways and poor drainage areas is possible along with a few stronger storms producing frequent lightning strikes and strong gusty winds. East to southeast winds will push a small swell into the east Florida coast, which will enhance the rip current threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw/Weitlich
In the hours before
Special weather statement, Aug 3, 3:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
333 PM EDT THU AUG 3 2017
FLZ147-032015-
Northern Brevard County FL-
333 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREVARD COUNTY UNTIL
415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cape Canaveral, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cape Canaveral and Port Canaveral.
LAT...LON 2839 8056 2834 8057 2831 8057 2830 8061
2834 8061 2834 8063 2831 8064 2830 8062
2828 8067 2834 8068 2834 8070 2828 8068
2828 8069 2834 8072 2834 8075 2882 8075
2882 8070 2860 8054 2846 8049
TIME...MOT...LOC 1932Z 188DEG 18KT 2837 8061
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:30 PM EDT | Special Marine Warning | MLB | 90 min | |
| Aug 3, 3:43 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Aug 3, 3:45 PM EDT | Special Marine Warning | MLB | 90 min | |
| Aug 3, 3:50 PM EDT | Special Weather Statement | MLB | Indian River | 40 min |
| Aug 3, 3:53 PM EDT | Special Weather Statement | MLB | Volusia | 52 min |
| Aug 3, 4:18 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Aug 3, 4:23 PM EDT | Special Marine Warning | MLB | 112 min | |
| Aug 3, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 17 min |
| Aug 3, 4:30 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Aug 3, 4:34 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Aug 3, 4:52 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Aug 3, 5:00 PM EDT | Special Weather Statement | MLB | Polk | 45 min |
| Aug 3, 5:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 5:33 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Aug 3, 5:46 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Volusia | 59 min |
| Aug 3, 6:14 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| Aug 3, 6:19 PM EDT | Special Weather Statement | MLB | Brevard | 26 min |
| Aug 3, 6:39 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 6:42 PM EDT | Special Weather Statement | MLB | Seminole | 48 min |
| Aug 3, 6:48 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 57 min |
| Aug 3, 7:10 PM EDT | Special Weather Statement | MLB | Okeechobee | 65 min |
| Aug 3, 7:47 PM EDT | Special Marine Warning | MLB | 118 min | |
| Aug 3, 7:50 PM EDT | Special Weather Statement | MLB | Brevard | 55 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.